question-icon

What do anxiety, confusion, tremors and sudden spikes in BP indicate?

default
Posted on Tue, 21 Aug 2018
Question: My 42 year old son is suffering from extreme anxiety, confusion, shaking, blood pressure spike. On-going for last two-three weeks non-stop. Doctor has been no help.
doctor
Answered by Dr. Soujanya (56 minutes later)
Brief Answer:
My suggestion

Detailed Answer:

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

I would like to know some details whether he has a habbit of consuming alcohol, as these symptoms could be withdrawal symptoms of alcohol.

Those are anxiety, shaking of hands, confusion, blood pressure hike, and even rise in pulse rate if it is present.

So, I just wanted to rule out alcohol dependency in your son, which has to be detoxified immediately to prevent further consequences.

It can be treated by CHLORDIAZEPOXIDE along with Thiamine supplementation.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Soujanya (5 hours later)
Very minor alcohol intake, maybe a couple of drinks in a month's time.
doctor
Answered by Dr. Soujanya (1 hour later)
Brief Answer:
Get RFT, LFT, blood investigations , Thyroid and electrolytes done.

Detailed Answer:
Hi sir,
Welcome back,
I can understand from your information that there is no possibility of alcohol dependency.

So, I would suggest you to get some investigations done, those are complete blood picture, liver function tests, renal function tests, electrolytes and mainly thyroid function tests.

If there is any history of significant head injury, please get CT Brain done.

Hope I have answered your query.

Take care

Dr. Soujanya, Psychiatrist
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Soujanya

Psychiatrist

Practicing since :2008

Answered : 706 Questions

premium_optimized

The User accepted the expert's answer

Share on
What do anxiety, confusion, tremors and sudden spikes in BP indicate?

Brief Answer: My suggestion Detailed Answer: Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. I would like to know some details whether he has a habbit of consuming alcohol, as these symptoms could be withdrawal symptoms of alcohol. Those are anxiety, shaking of hands, confusion, blood pressure hike, and even rise in pulse rate if it is present. So, I just wanted to rule out alcohol dependency in your son, which has to be detoxified immediately to prevent further consequences. It can be treated by CHLORDIAZEPOXIDE along with Thiamine supplementation. Hope I have answered your query. Let me know if I can assist you further.